MAUDE Adverse Event Report: SYNERON MEDICAL LTD. ELOS PLUS; POWERED LASER SURGICAL INSTRUMENT

SYNERON MEDICAL LTD. ELOS PLUS; POWERED LASER SURGICAL INSTRUMENT
Model Number FG70533
Medical Device Problem Codes Calibration Problem (2890); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Scar Tissue (2060); Skin Inflammation/ Irritation (4545)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results are pending.A supplemental report will be filed as required.
 
Event or Problem Description
A customer reported that a (b)(6) female patient had a full face "fotofacial" treatment using the elosplus sra handpiece on (b)(6) 2021.The customer also reported that the patient had no prior sun exposure.Prior history of aesthetic treatment includes neuromodulators and a prior "fotofacial." a test spot was performed to the right lower face with a tissue response of erythema noted.Customer reported using multiple treatment settings throughout the procedure, adjusting settings based upon observation of skin reaction."during treatment, mild to moderate erythema was apparent in striped pattern." customer reported an immediate post-treatment reaction of "linear erythema patterns, grayish hue to skin." customer noted, "within 18 hours after treatment, patient called clinic with complaints of blisters approximately one (1) inch in length and circular blisters along treatment patterns." the patient was provided with an immediate in-clinic assessment.Wound care, debridement, and topical bacitracin ointment were provided.No prescription medications were prescribed.Reported blisters, micro crusting, and striping were resolved when the patient was seen two months post treatment.Customer reported patient has a depressed, erythematous linear scar to right cheek and that it is "unknown if full healing will take place." candela has decided to report this event to err on the side of caution due to the "unknown" nature of healing.
 
Additional Manufacturer Narrative
Candela field service engineer evaluated the device and determined that the optics were not in range between the system and test meter with both laser and intense pulsed light (ipl) handpieces.The cause for this event is traced to component failure.Review of risk management documents demonstrate that the reported risk is captured and assessed and is an expected or random component failure without any design or manufacturing issue.No further corrective actions required for this complaint at this time.Risk information is then subject to periodic risk reviews and trend tracking.

Brand Name
ELOS PLUS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNERON MEDICAL LTD.
tavor building p.o box 550
yokneam,illit, northern 20692
IS  20692
Manufacturer (Section G)
SYNERON MEDICAL LTD.
tavor building p.o box 550
yokneam,illit, northern MA
Manufacturer Contact
greg wallender
251 locke drive
marlborough, MA 01752
5083587400
MDR Report Key13061062
Report Number3003772750-2021-00005
Device Sequence Number1506186
Product Code GEX
UDI-Device Identifier07290109950891
UDI-Public(01)07290109950891(11)200105
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113868
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG70533
Device Catalogue NumberFG70621
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale